It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • Flowergirl re: titrating labetalol & feet swelling

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-29-2007, 09:59 AM   #1
    famnd
    Senior Veteran
    (female)
     
    famnd's Avatar
     
    Join Date: Mar 2007
    Location: us
    Posts: 1,693
    famnd HB User
    Flowergirl re: titrating labetalol & feet swelling

    I was wondering when your Dr. started you on Lebetalol, if he titrated the dose as the package insert recommends? Also, are your feet & ankles still swollen? I've read that sometimes slowly introducing a drug decreases the likelyhood of side effects. Are you still planning on going back to work soon?
    Fam

     
    Sponsors Lightbulb
       
    Old 06-29-2007, 02:32 PM   #2
    flowergirl2day
    Senior Veteran
    (female)
     
    Join Date: Apr 2007
    Location: Canada
    Posts: 3,181
    flowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB Userflowergirl2day HB User
    Re: Flowergirl re: titrating labetalol & feet swelling

    Hi,

    I was weaned off a huge IV dose of Labetalol to 800mg. It took a long time to stabilize my BP. Many drugs were tried in different combinations without any success. The BP doctor worried I'd have to remain on an IV therapy (I had a PICC in my superior vena cava then) indefinitely. There never was a happy medium (a lower dose of Labetalol) for me.

    I think I need the Labetalol because it worked so well for me in the past. (Not taking its side effects into consideration). I have just come across this interesting fact in one of the studies: beta blockers keep edema from pharmaceutical drug use down. If true, my discontinuing the alpha and beta blockers could have triggered this annoying problem. It's not really a problem compared to other peoples'. While on a holiday, I spent a couple of days with a lady who'd had a large portion of her upper arm tissue removed due to cancer a few years ago. Her lower arm has a permanent REAL edema. Mine is nothing.

    Lenin suggested Lasix as a very effective diuretic. I have no idea if two different diuretics can be used concurrently. I think I will ask to take both if the doctor insists I remain on Spironolactone.

    As for going back to work, I'd like to have my paychecks again....I told the management twice over the last six months that I would be returning to work within a week and they took me at my word. (The doctor refused ). I was horribly embarassed. Had to go to work and apologize to them and explain I was not ready yet! How humiliating! Now I don't want to show my face at work unless I can give them the date of my return and be 100% certain. The doctor gave me a green light for returning to work providing Micardis worked out. Well, Micardis did not work out just like the Diovan before it. Now the doctor is gone for holidays.

    My biggest concern right now: if I go back on beta blockers (and it's almost a sure bet I will), will my airways constrict again? These beta blockers are supposed to be easier on the lungs. How do I know my old problems won't come back? If I report back to work after 7 months' abscence and THEN start getting out of breath with every exertion ....I will look REALLY stupid! My job involves continuous exertion and a lot of walking. I wish I had the answers.

    I feel fine. My headache is much better now, just sort of lurking and intensifying only when my BP hits higher levels. I also had a couple of extremely low BP readings which raised my concern. It's as if my body thinks it's still on Labetalol. Beta blockers can and do cause temporary hypotension.

    Sorry for the lengthy post.
    Flowergirl

    Last edited by flowergirl2day; 06-29-2007 at 09:41 PM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Doc said stop Lyrica & start Neurontin w/o titrating... TexMom85 Pain Management 9 05-10-2008 02:03 PM
    Flowergirl re: diuretics, uric acid, blood tests famnd High & Low Blood Pressure 18 07-25-2007 06:40 PM
    Flowergirl re: b/p? famnd High & Low Blood Pressure 9 06-11-2007 07:49 PM
    Flowergirl re: stopping Lebetalol famnd High & Low Blood Pressure 5 06-02-2007 04:21 PM
    Pain in legs & feet with swelling 6Blues Lyme Disease 3 08-11-2006 10:12 AM
    DYES IN PILLS CAN CAUSE REACTIONS - read my story & PLEASE POST YOURS! petiteprincezze Thyroid Disorders 10 08-16-2005 09:20 AM
    Swollen hands & feet LuvMyLilDoggie Thyroid Disorders 12 08-12-2004 09:55 AM
    Bunion & Hammertoe Surgery carreg Foot & Ankle Problems 16 06-16-2004 10:49 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:37 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!